MAUDE Adverse Event Report: SPECTRUM MEDICAL S.R.L. QUANTUM PUREFLOW STANDARD HEAT EXCHANGER HIGH FLOW 3/8 W

SPECTRUM MEDICAL S.R.L. QUANTUM PUREFLOW STANDARD HEAT EXCHANGER HIGH FLOW 3/8 W
Model Number HX55V-S0W
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
User reported a blood to glycol leak during the case.No adverse consequences occurred for the patient.
 
Additional Manufacturer Narrative
Additional information related to the event will be available after completion of investigation activities, which would be addressed in a follow-up report.
 
Additional Manufacturer Narrative
Preliminary findings available in current follow-up 001 report: visual inspection and defect identification: two symmetrical holes were found in the central area of the device where the knurled pattern changes direction.Scanning electron microscopy (sem): sem imaging was used to characterize the dimensions of the holes and to obtain details of the metal sheet surface near the holes.Fluid test results: testing confirmed that even with the holes present, under worst-case conditions, flow occurs from blood to htf, ensuring that no htf can enter the blood compartment.This is due to the frosty design: htf is drawn out of the heat exchanger, so the pressure inside the htf compartment is always negative, while the blood compartment is always under positive pressure.As a result, the pressure differential across the metal sheet guarantees that only blood can enter the htf compartment, not vice versa.Further testing is ongoing to gather more details that will help identify the root cause of the problem.These tests include: analysis of metal sheets performed by an external lab; study of current/voltage versus hole formation.A final and complete report will be released when all the results will be available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Preliminary analysis performed revealed the presence of one hole in the metal sheet.Nevertheless, the root cause of this issue has not been identified.Additional investigations are ongoing.Therefore, an additional follow-up communication will be done after completion of investigation activities.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
According to the investigation performed, it was confirmed that blood to htf leakage is generated by holes present in the hx55 metal sheet.By combing the results of the investigation, it is possible to state that given the inherent complexity and timescale of the spontaneous corrosion mechanism, hole formation within the timeframe reported by the customer (minutes to hours) would only be plausible in the presence of external accelerating factors that cannot be predictable a priori.Nevertheless, considering the following: for what concern the potential impact on patient safety, even with the holes present in the metal sheet, under worst-case conditions, flow occurs from blood to htf, ensuring that no htf can enter the blood compartment.This is due to the quantum heater-cooler machine design: htf is drawn out of the heat exchanger, so the pressure inside the htf compartment is always negative, while the blood compartment is always under positive pressure.As a result, the pressure differential across the metal sheet guarantees that only blood can enter the htf compartment, not viceversa.This represents a safety mechanism acting to protect the patient in case of metal sheet loss of integrity.The instructions for use clearly indicate that the priming procedure must be completed shortly before device use, since prolonged contact with the priming solution may compromise the device's integrity and performance.The malfunctioning of the metal sheet is already considered as potential hazard in the heat exchanger product risk analysis with a benefit-risk ratio still acceptable after implementation of all risk control measures.The actual incidence rate of this kind of issue is currently < 0,1% (0,019%) compared to the estimated value in the risk analysis (<1%) considering the units sold worldwide.For these reasons, no further actions are deemed required.

Brand Name
QUANTUM PUREFLOW STANDARD HEAT EXCHANGER HIGH FLOW 3/8 W
Common Device Name
STANDARD HEAT EXCHANGER
Manufacturer (Section D)
SPECTRUM MEDICAL S.R.L.
via di mezzo, 23
mirandola, modena 41037
IT  41037
Manufacturer (Section G)
SPECTRUM MEDICAL S.R.L.
via di mezzo, 23
mirandola, modena 41037
IT   41037
Manufacturer Contact
raffaella tommasini
via di mezzo, 23
mirandola, modena 41037
IT   41037
MDR Report Key23772177
Report Number3016746283-2025-00023
Device Sequence Number9722861
Product Code DTR
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K223879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX55V-S0W
Device Lot NumberH000456
Date Returned to Manufacturer11/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer11/13/2025
11/13/2025
11/13/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
04/13/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown